Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 92, NWS Miami, FL

May 7, 2021

NWS Miami, FL issued this special marine warning at May 7, 2021, 5:31 PM EDT. It was in force for 89 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2021, 5:31 PM EDT (21:31 UTC)
Expired
May 7, 2021, 7:00 PM EDT
In force
89 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Miami radar (KAMX), 81 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 6:05 PM EDTHAIL 0.252 Ne Fort Lauderdale, FL...DELAYED REPORT...MEMBER OF THE PUBLIC REPORTED VIA SOCIAL MEDIA PEA SIZE HAIL ASSOCIATED WITH A PASSING THUNDERSTORM NEAR US 1 AND SUNRISE BLVD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1218 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

493 
WHUS52 KMFL 072131
SMWMFL
AMZ651-671-072300-
/O.NEW.KMFL.MA.W.0092.210507T2131Z-210507T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
531 PM EDT Fri May 7 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
  Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
  excluding the territorial waters of Bahamas...

* Until 700 PM EDT.

* At 531 PM EDT, severe thunderstorms capable of producing
  waterspouts were located along a line extending from 14 nm east of
  Port Everglades to Hollywood, moving east at 15 knots.

  HAZARD...Waterspouts, wind gusts 34 knots or greater, and small 
           hail.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Locations impacted include...
  Lauderdale-By-The-Sea, Hollywood, Port Everglades, Hallandale, Fort
  Lauderdale, Sea Ranch Lakes, Golden Beach and Pompano Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2582 7943 2595 8019 2624 8016 2614 7940
TIME...MOT...LOC 2131Z 257DEG 14KT 2603 7985 2604 8017 

WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...>34KTS

$$

Weinman
2 follow-up statements
290 
FZUS72 KMFL 072135
MWSMFL

Marine Weather Statement
National Weather Service Miami FL
535 PM EDT Fri May 7 2021

AMZ651-671-072300-
/O.CON.KMFL.MA.W.0092.000000T0000Z-210507T2300Z/
535 PM EDT Fri May 7 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 700 PM EDT...

For the following areas...
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...

At 535 PM EDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 15 nm east of Port
Everglades to Hollywood, moving east at 15 knots.

HAZARD...Waterspouts, wind gusts to 40 knots, and large hail.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous seas. Small craft could be damaged in briefly 
         higher winds and suddenly higher waves. Large hail could 
         result in structural damage.

Locations impacted include...
Lauderdale-By-The-Sea, Hollywood, Port Everglades, Hallandale, Fort
Lauderdale, Sea Ranch Lakes, Golden Beach and Pompano Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2582 7943 2595 8019 2624 8016 2614 7940
TIME...MOT...LOC 2135Z 257DEG 14KT 2603 7984 2604 8016 

WATERSPOUT...POSSIBLE
HAIL...>.75IN
WIND...40KTS

$$

Weinman
845 
FZUS72 KMFL 072141
MWSMFL

Marine Weather Statement
National Weather Service Miami FL
541 PM EDT Fri May 7 2021

AMZ651-671-072300-
/O.CON.KMFL.MA.W.0092.000000T0000Z-210507T2300Z/
541 PM EDT Fri May 7 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 700 PM EDT...

For the following areas...
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...

At 541 PM EDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 17 nm southeast of
Lauderdale-By-The-Sea to near Port Everglades, moving east at 5
knots.

HAZARD...Waterspouts, wind gusts to nearly 50 knots, and large hail.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous seas. Small craft could be damaged in briefly 
         higher winds and suddenly higher waves. Large hail could 
         result in structural damage.

Locations impacted include...
Lauderdale-By-The-Sea, Hollywood, Port Everglades, Hallandale, Fort
Lauderdale, Sea Ranch Lakes, Golden Beach and Pompano Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2582 7943 2595 8019 2624 8016 2614 7940
TIME...MOT...LOC 2141Z 250DEG 7KT 2605 7982 2606 8014 

WATERSPOUT...POSSIBLE
HAIL...>.75IN
WIND...49KTS

$$

Weinman/SRB

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at May 7, 3:16 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 7, 3:16 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
316 PM EDT Fri May 7 2021

.SHORT TERM...Tonight Through Saturday...
A cold front over the northern areas of South Florida this
afternoon will continue to move southward through rest of the
region and into the Florida Keys tonight. This will push the
tropical air mass over the southern areas southward into the
Florida Keys tonight ending the afternoon and even showers and
thunderstorms over the eastern areas by this evening leading to a
quite night over South Florida.

High pressure will build into the Florida Peninsula on Saturday
from the Gulf of Mexico. This should keep the weather mostly dry
across South Florida on Saturday, but there could be a few isolated
showers that develop over the Atlantic waters that could move
westward into the east coast metro areas before dissipating.
However, the coverage will be few and far between to put the
showers into the forecast at this time.

For the strong to severe storms for this afternoon over the
east coast metro areas, please see the morning Area Forecast
Discussion.

.LONG TERM...
Saturday evening through Thursday night...

With the potential for active weather today, will give a brief
synopsis for the extended forecast.

Overall, 500mb flow looks fairly zonal over the area through
Wednesday. There may be some weak shortwaves that move through,
but no substantial ridging or troughing through the period. Also,
at the surface, a Bermuda high builds once again. This may push
the tail end of a front back to the north, possibly slightly
enhancing the potential for convection on Sunday.

Beyond Sunday, the surface ridge is not as strong as it has been,
which may allow for more of a wet season type of pattern to
emerge this week. Definitely looks to be a transition type of
pattern, with the main triggers this week being diurnal heating
and the sea/lake breezes. So, each day may see some convective
activity across the area, with the sea breezes being the
initiating factors, then the cells being driven by outflow
boundaries. This makes it very difficult to pinpoint a specific
area, therefore have chance of convection across most of the area
in the forecast.

Wednesday night, a 500mb trough approaches the area. This should
induce the development of weak low pressure at the surface for the
overnight hours. Also, an area of moisture is progged to advect
into the region. All this looks to add up for enhanced chances of
convective activity for Wednesday night across the entire
peninsula.

By Thursday, the GFS and the ECMWF both show cyclogenesis finally
occurs to our northeast, and a cold front form near the area,
which keeps the chances for convection going through the day and
into Thursday evening. While strong thunderstorms are always a
concern this time of year, the prolonged chances of rain may
result in a concern for some flooding, especially in the metro
areas of South Florida, at least with the GFS solution. The ECMWF
is somewhat drier, but would not be surprised to see the two
models converge, with the GFS becoming slightly drier, and the
ECMWF showing more precip than it is. Also, it is still very
early, and the forecast could change drastically, it is definitely
something to watch for.

&&

.AVIATION(18Z TAFS)...
The east coast sea breeze should develop and slowly push inland to
about KFLL and KPBI before stalling out. This will keep most of
the east coast TAF sites in a westerly direction, except for KFLL
and KPBI where they will be northeast between 19Z and 00Z. VCSH
until 20Z then VCTS between 20Z and 00Z for most east coast TAF
sites, except VCSH for KPBI and KFXE sites. KAPF taf site will
remain dry through tonight with a westerly wind flow. VFR
conditions outside of any shower or storms, then MVFR or even IFR
conditons when the storms move through the TAF sites.

&&

.MARINE...
The Atlantic winds will be swinging to a Northeast direction this
weekend and increasing to moderate breeze conditions, as the Gulf
waters decrease from breezy conditons to a moderate breeze. This
will allow for the Atlantic seas to increase to 3 to 4 feet this
weekend, while the Gulf seas remain at 2 feet or less. Therefore,
boating conditions looks good this weekend outside of today's
weather in the Atlantic waters.

&&

.FIRE WEATHER...
The drier air over South Florida will allow for the relative
humidity over the western areas of South Florida to fall into
the mid to upper 30s, as the Energy Release Component will be
around 30 over this area on Saturday. However, the 20 foot winds
should remain below 15 mph on Saturday. Therefore, at this time
will not be issuing any fire weather headlines for South Florida
and will continue to monitor the latest short range models.

&&

.BEACHES...
The easterly wind flow this weekend will allow for the threat of
rip currents to increase along the east coast beahces of South
Florida. The threat of rip currents along the west coast beaches
will subside this weekend due to the easterly wind flow setting
up.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  84  74  86 /  20  10  10  20
West Kendall     70  85  72  88 /  20  10  10  20
Opa-Locka        70  84  72  87 /  20  10  10  20
Homestead        70  84  73  86 /  20  10  10  20
Fort Lauderdale  72  83  74  86 /  20  10  10  20
N Ft Lauderdale  72  83  73  84 /  20  10  10  20
Pembroke Pines   70  84  72  86 /  20  10  10  20
West Palm Beach  69  83  71  84 /   0  10   0  20
Boca Raton       70  84  72  85 /  20  10   0  20
Naples           65  89  69  91 /   0   0   0  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Saturday and Aviation/Marine...BNB
Saturday Night through Friday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 7, 4:00 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
400 PM EDT Fri May 7 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
400 PM EDT Fri May 7 2021

...Strong to Severe Thunderstorms Possible This Evening for Southeast
Florida Metro Area...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms will be possible
this afternoon and evening, especially cross the east coast metro
areas. Strong to even severe thunderstorm are possible across the
metro areas of Miami-Dade, Broward, and Southern Palm Beach Counties.
The primary impacts will be lightning, gusty wind, hail, and
localized urban flooding.

Wind: Thunderstorm wind gusts up to 60 mph, especially over the east
coast metro areas of Miami-Dade, Broward, and Southern Palm Beach
Counties, are possible. Marine area may see gusts in excess of 20kts
with showers and thunderstorms.

Hail: Hail up to quarter size especially over the east coast metro
areas of Miami- Dade, Broward, and Southern Palm Beach Counties.

Flooding: Localized urban flooding will be possible across the east
coast metro region through this evening, particularly in urban and
poorly drained areas.

Tornado: There is a very low slight chance of a tornado for the east
coast metro areas in Miami Dade and Broward counties through this
evening.

Rip Currents: There is a moderate risk of rip currents along the
beaches of Collier County.

Waterspouts: Waterspouts are possible within any showers or
thunderstorm that develop over the Atlantic and Bay waters this
afternoon and evening.

Temperatures: Heat indices are forecast to be in the lower 100s over
metro and interior areas of Miami-Dade County this afternoon.

Fire Weather: There will be enhanced fire weather conditions today
due to low relative humidity across Glades and Western Hendry
Counties. However, wind critical thresholds are not expected to be
met.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The risk of rip currents will begin to increase again this weekend
across the Atlantic Coast beaches.

Afternoon thunderstorms will be possible each afternoon next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation: Widespread spotter activation is not
anticipated, however, individual spotters are encouraged to report
high winds or flooding to the National Weather Service Forecast
Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 7, 4:12 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Miami FL
412 PM EDT Fri May 7 2021

FLZ072>074-172-173-072045-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
412 PM EDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 445 PM EDT...

* At 411 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Miami Gardens, moving east at
  10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Beach,
  Surfside, Hallandale, Miami Gardens, North Miami, North Miami
  Beach, Aventura, Dania Beach, Miami Lakes, Cooper City, Hialeah
  Gardens, Sunny Isles Beach, Opa-Locka, West Park and Miami Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2585 8010 2586 8038 2604 8038 2604 8010
TIME...MOT...LOC 2011Z 257DEG 7KT 2596 8027

Weinman
Special weather statement, May 7, 4:39 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
439 PM EDT Fri May 7 2021

FLZ074-173-072130-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
439 PM EDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
530 PM EDT...

* At 438 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Miami Shores, or over Surfside,
  moving southeast at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Miami, Hialeah, Miami Beach, Surfside, Miami Gardens, North Miami,
  North Miami Beach, Aventura, Sunny Isles Beach, Opa-Locka, Miami
  Shores, North Bay Village, El Portal, Gladeview, Westview, West
  Little River, Liberty City, Hard Rock Stadium, Golden Glades and
  Pinewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2580 8026 2597 8026 2597 8010 2580 8010
TIME...MOT...LOC 2038Z 305DEG 6KT 2588 8016

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:07 PM EDTSpecial Weather StatementMFLMiami-Dade53 min
May 6, 8:27 PM EDTSpecial Marine WarningMFL63 min
May 7, 4:10 PM EDTSpecial Marine WarningMFL65 min
May 7, 4:12 PM EDTSpecial Weather StatementMFLBroward33 min
May 7, 4:30 PM EDTSpecial Marine WarningMFL60 min
May 7, 4:39 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
May 7, 4:55 PM EDTSpecial Marine WarningMFL35 min
May 7, 5:13 PM EDTSpecial Marine WarningMFL62 min
May 7, 5:40 PM EDTAreal Flood AdvisoryMFLBroward2 hr
May 7, 5:47 PM EDTSpecial Weather StatementMFLBroward58 min
May 7, 6:06 PM EDTSpecial Marine WarningMFL84 min
May 7, 6:09 PM EDTSpecial Marine WarningMFL96 min
May 7, 6:10 PM EDTSpecial Weather StatementMFLBroward50 min
May 7, 7:50 PM EDTSpecial Marine WarningMFL115 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.